| Model Number |
400SMTSFT0308 |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/21/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2021-01402.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the superior cerebellar artery (sca) using penumbra smart coils (smart coils), a smart coil detachment handle (handle) and a non-penumbra microcatheter.It was noted that the patent's anatomy was tortuous, calcified, and narrowed.During the procedure, the physician placed two smart coils into the target vessel using the microcatheter.Afterwards, the physician advanced the next smart coil into the target vessel using the microcatheter and attempted to detach it using the handle; however, the smart coil failed to detach.The physician then made several additional attempts but the smart coil would not detach.Therefore, the smart coil and handle were removed.The procedure was completed using two other coils.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned smart coil pusher assembly revealed a functional device.The pet lock was broken on the proximal end of the pusher assembly, the pull wire was retracted out of the ddt, and the embolization coil was detached from the pusher assembly.This type of damage typically occurs during a successful detachment.Therefore, the root cause of the reported complaint could not be determined.The detached embolization coil was not returned for evaluation.Further evaluation revealed kinks in the pusher assembly.This damage was incidental to the reported complaint and the root cause could not be determined.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-01402 h3 other text : placeholder.